ACUTE RETINAL NECROSIS AFTER ADMINISTRATION OF ADALIMUMAB, A SYSTEMIC ANTITUMOR NECROSIS FACTOR ANTIBODY


    loading  Checking for direct PDF access through Ovid

Abstract

Purpose:To report a case of acute retinal necrosis in a patient on anti–tumor necrosis factor α immunosuppressive therapy.Methods:Case report.Results:A 47-year-old man with psoriasis presented with blurred vision and floaters in the left eye 4 days after receiving his fourth dose of adalimumab, a tumor necrosis factor α antagonist. He was diagnosed with acute retinal necrosis and was treated with intravenous acyclovir as well as prophylactic laser barricade. Seven years later, he is 20/20 with no history of a retinal detachment.Conclusion:Physicians prescribing tumor necrosis factor α antagonist immunosuppressive therapy should be aware of the potential of developing acute retinal necrosis.

    loading  Loading Related Articles